Kansas, 2010Damaging Winds in Kansas, June 25, 2010
June 25, 2010 · NWS GLD · 2 events in 1 county or zone
Thunderstorms moving across Thomas county produced strong winds, heavy rainfall and small hail early in the evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms moving across Thomas county produced strong winds, heavy rainfall and small hail early in the evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 25, 5:54 PM CST, 28 minutes earlier.
Area forecast discussion, Jun 25, 5:54 PM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
554 PM MDT FRI JUN 25 2010
.DISCUSSION...
330 PM MDT FRI JUN 25 2010
THE UPPER RIDGE IN PLACE TODAY IS FLATTENED BY A A SHORT WAVE
TROUGH LIFTING EAST OF THE ROCKIES ON SATURDAY. DAYTIME
TEMPERATURES ON SATURDAY WILL BE MODERATED SOMEWHAT FROM THE HOT
READINGS TODAY DUE TO THE ADDITIONAL CLOUD COVER EXPECTED WITH THE
TROUGH.
UPPER LEVEL FEATURES ARE COINCIDENT IN THE SHORT TERM BUT THE TIMING
OF THE SURFACE FRONT ACROSS THE REGION BY LATE SATURDAY DIFFERS
ACCORDING TO MODEL CHOICE. HAVE CONTINUED TO LEAN TOWARDS A SLOWER
SOLUTION...WHICH APPEARS TO BE CLOSER TO THE NAM SOLUTION. THE NAM
IS BREAKING OUT PRECIPITATION ALONG OR SLIGHTLY AHEAD OF THE
SURFACE FRONT WHILE THE GFS IS KEEPING PRECIPITATION CONFINED
MAINLY TO THE REGION BEHIND THE FRONT. WITH THE LIFT PROVIDED BY
THE FRONT PROVIDING A FOCUS FOR THUNDERSTORM DEVELOPMENT ON
SATURDAY AND SATURDAY EVENING...THAT'S ANOTHER REASON TO FAVOR THE NAM
SOLUTION OVER THE GFS. HAVE GONE WITH SCATTERED THUNDERSTORMS
MAINLY NORTH OF INTERSTATE 70 DURING THE LATE SATURDAY AFTERNOON
AND EVENING WITH LINGERING STORMS EXPECTED TO LIFT OUT OF THE
FORECAST AREA OVERNIGHT.
EXPECT ADDITIONAL CHANCES OF THUNDERSTORMS MAIN IN THE ACROSS THE
WESTERN PORTION OF THE FORECAST AREA SUNDAY EVENING AND MONDAY
EVENING AS THE WESTERLY FLOW OVER THE ROCKIES TRANSITIONS TO A
MORE NORTHWESTERLY DIRECTION.
THE UPPER RIDGE AMPLIFIES SHARPLY OVER THE HIGH PLAINS ON TUESDAY
AND MOVES OVER THE CENTRAL U.S. ON WEDNESDAY. EXPECT HIGH
TEMPERATURES WELL INTO THE 90S WITH MAINLY DRY CONDITIONS AS A RESULT.
LOCKHART
&&
.AVIATION...
550 PM MDT FRI JUN 25 2010
FOR THE 00Z TAF...VFR CONDITIONS EXPECTED AT BOTH KGLD AND KMCK
THROUGH THE EFFECTIVE PERIOD. CONVECTION ONGOING JUST EAST OF KGLD
CURRENTLY WILL CONTINUE TO PROPAGATE EASTWARD AWAY FROM THE
TERMINAL BUT MAINTAINED CB MENTION THROUGH 03Z. BEYOND
THAT...EXPECT GENERALLY SKC WITH A FEW MID-LEVEL CLOUDS. FOR
KMCK...CURRENT INDICATIONS ARE THAT CB/CONVECTIVE CHANCES THIS
EVENING ARE TOO MINIMAL TO INCLUDE IN THIS TAF ISSUANCE. DO
ANTICIPATE THE POTENTIAL FOR CONVECTION LATE TOMORROW AFTERNOON
FOR BOTH TERMINALS. TEMPORAL/SPATIAL DETAILS ARE TOO VAGUE AT THIS
POINT TO WARRANT ANYTHING MORE THAN CB MENTION.
FOLTZ
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&
Hazardous weather outlook, Jun 25, 4:49 PM CST, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
449 PM MDT FRI JUN 25 2010
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-261200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
449 PM MDT FRI JUN 25 2010 /549 PM CDT FRI JUN 25 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.
.DAY ONE...TONIGHT
ISOLATED THUNDERSTORMS WILL CONTINUE OVER EXTREME EASTERN COLORADO AND
NORTHWEST KANSAS THROUGH THIS EVENING. LOCALLY GUSTY WINDS AND
LIGHTNING WILL BE THE PRIMARY HAZARDS. THESE THUNDERSTORMS SHOULD
QUICKLY DISSIPATE AFTER SUNSET.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY AS A
COLD FRONT MOVES OVER THE REGION. ANOTHER FAST MOVING STORM
SYSTEM WILL BRING LOW PROBABILITIES FOR SHOWERS AND THUNDERSTORMS
LATE MONDAY AND TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 25, 5:55 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
555 PM MDT FRI JUN 25 2010
KSZ014-260030-
THOMAS-
655 PM CDT FRI JUN 25 2010
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS...
AT 649 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF LEVANT...MOVING EAST AT 10
MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 55 MPH ARE EXPECTED WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3937 10103 3936 10138 3944 10139 3955 10138
3957 10123 3956 10106
TIME...MOT...LOC 2355Z 264DEG 8KT 3946 10128
THEDEThunderstorm Wind, Thomas
- When
- June 25, 6:22 PM CST
- Where
- Thomas County, 3.28 mi WSW of Levant
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 39.370, -101.260
On eastbound I-70 at mile marker 43 near Levant, a parked semi was overturned into the east bound traffic lanes. No injuries were reported.
Thunderstorm Wind, Thomas
- When
- June 25, 6:35 PM CST
- Where
- Thomas County, 0.87 mi NW of Levant
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.390, -101.210
Live five to six inch tree limbs were blown down. Pea sized hail was mixed with the rain which totaled 1.13 inches in 25 minutes.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Iowa, June 25, 201013 injured · $3.5 million · EF4 · 13 events
- Tornadoes and Flash Flooding in Minnesota, June 25, 2010$815,000 · EF2 · 74 events
- Flooding in Iowa, June 25 to 30, 2010$14 million · 18 events
- Rip Current in Florida, June 25, 20101 death · 1 event
- Flash Flooding and Flood in Iowa, June 25 to 26, 2010$1.9 million · 1 in hail · 35 events
- Tornadoes and Hail in North Dakota, June 25, 2010$431,000 · EF1 · 37 events
- Hail and Damaging Winds in Georgia, June 25, 2010$172,000 · 52 kt wind · 9 events
- Heavy Rain in Wisconsin, June 25 to 26, 2010$200,000 · 1 event
- Flash Flood and Flooding in Wisconsin, June 25 to 26, 2010$152,000 · 1 in hail · 5 events
- Hail and Damaging Winds in South Carolina, June 25, 2010$100,000 · 60 kt wind · 7 events
- Damaging Winds in Georgia, June 25, 2010$94,000 · 55 kt wind · 3 events
- Damaging Winds in South Carolina, June 25, 2010$55,000 · 55 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 230924, 230927.